Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes diarrhea while on Azee?

Answered by
Dr.
Dr. Sandip Kabra

General & Family Physician

Practicing since :2009

Answered : 3078 Questions

default
Posted on Mon, 6 Jun 2016 in Digestion and Bowels
Question: I'm having watery notions for last few days after taking medication for a mild ear infection..its a combination of antibiotics and pain killers...I completed three day dosage of azee 500 but I stopped other medication..the frequency is not much but its watery and gastric disturbances
doctor
Answered by Dr. Sandip Kabra 2 hours later
Brief Answer:
Likely drug induced, take symptomatic treatment

Detailed Answer:
Hi
Welcome to HCM,

From these facts, it is likely drug induced watery motions.It is mostly because of disturbed normal intestinal bacterial flora.

Generally,it might take 48 to 72 hours to subside diarrhea following appropriate symptomatic medications.

You can take Sporolac-DS three times daily and oral rehydration formula to maintain electrolyte balance.

Take pepto-bismol twice daily for gastric upset and drink bottled water.

You can also take racecadotril sachets with water 3 to 4 times a day.This will be helpful for water to be re-absorbed from the stool, so the stool becomes more firm.

Take plenty of water with fruit juices (especially coconut water) to maintain fluid and electrolyte balance in body.

Avoid heavy diet and take light or liquid diet for minimum 2 to 3 days.

Take OTC anti-emetic (ondasetron) if you feel nausea or vomiting and antispasmodics (dicyclomine) if abdominal pain or discomfort.

Hope this detailed information will be helpful and i will be happy to answer if you need more clarifications.

Regards,

Dr.Sandip Kabra
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Abdominal pain

doctor1 MD

hi i am ischemia .i was using embetea am 50.i was well .know another doctor suggest me to take nicardia retard,ciplar 20, and dilzem 30.after using...

doctor1 MD

My 12-year old has been out of school for 5 weeks... can t figure out what s wrong, Lower Abdominal pain extending into her back. CT showed...

doctor1 MD

After just eating, i had a sudden sharp excruitating pain in my collar bone which has travelled down to my stomach. It only lasted 10 minutes but...

doctor1 MD

I believe I had gallstones, due to the similar symptoms described by many on various internet sites. I managed to relieve some the symptoms, such...

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could...

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had...

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last...